MAUDE Adverse Event Report: MEDTRONIC, INC. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC, INC. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37642
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Failure to Interrogate (1332); Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information references the main component of the system and other applicable components are: product id: neu_unknown, serial# unknown, product type: programmer antenna.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient who was implanted with an implantable neurostimulator (ins) for essential tremor and movement disorders.It was reported the patient programmer worked sometimes and sometimes it did not.The caller was unsure if it was the cable.When the patient tried to decrease the stimulation it would not connect, it made a noise and an info screen appeared.The problem has gotten worse.The caller was unsure what screen it showed when it didn't work.The caller noted they would call back when the patient was available to determine what screen came up.Additional information was received indicating there was poor communication due to the programmer, beginning several weeks ago; this occurred with and without the antenna.The caller alleged the antenna was damaged.No patient symptoms or further complications were reported as a result of this event.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6714092
Report Number2182208-2017-01038
Device Sequence Number590246
Product Code MHY
UDI-Device Identifier00613994691392
UDI-Public00613994691392
Combination Product (Y/N)N
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2013
Device Model Number37642
Device Catalogue Number37642
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR